Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
163 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Could withdrawing from clonazepam and seroquel lead to memory loss, fatigue and slurred speech?

My father in law was taking high doses of clonazepam (up to 8 a day of the green I think 1mg) and seroquel ( up to 2,000 mg a day) and he s made the desision to withdraw himself off both at the same time to lose weight and just to be off medications. He refuses to go to a hospital so we are trying to treat at home for the last 2 weeks but are getting more worried of his condition each day. He was doing ok at first but for the past 3 days has been declining. He will not eat, there is memory loss slightly, extemely agitated, severe cramps in legs, ams, and stomach, slight slurred speech, and all he will take in is water. He is 352lbs and 60 years old. What could happen in the process of this withdraw and will he need to be hospitalized?
Wed, 17 Jul 2019
Report Abuse
Internal Medicine Specialist 's  Response
Hi,

Abrupt stoppage of clonazepam, particularly in long-term, high-dose therapy, may cause withdrawal syndrome (e.g., confusion, abnormal perception of movement, depersonalization, muscle twitching, psychosis, paranoid delusions, seizures).

The therapeutic dose range of Quetiapine (Seroquel) is 150 to 750 mg/day. The dose of 200 mg/day is quite high. Again abrupt withdrawal may cause 'Discontinuation Syndrome'.
Both these drugs should be slowly withdrawn under medical supervision.
Consult a Psychiatrist, if not hospitalized.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Tushar Kanti Biswas, Internal Medicine Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

a friend recently prescribed buprenophin 2 times a day 8 mg,however days may be skipped due to lack of funds,and they might be injecting the pill...

Recent questions on  Beta-lactam

doctor1 MD

I m taking uvox, dipproex250and ativan 1mg since 14 months Uvox is continue right from begining and other tablets changes time to timeis and i m...

doctor1 MD

I have been on clonazepam (1m) daily for sometime now. I recently (last 6monts) been diag with early stages of Parkinsons. I am talking Ropinrole...

doctor1 MD

Hello Doc, For our baby who is 3 Y 10 M old suffered with seizures twice, till now we were using frisium 5mg for that, but 1 week back he again got...

doctor1 MD

Hi, my boyfriend has type 2 diabetes and is suffering with ED..He is resistant and I think fearful to see a urologist. He has tried Cialis, which...

doctor1 MD

If I took to many alprozlam could it kill me?

doctor1 MD

pristiq desvenlafaxine 100 mg and sandomigran 500 mcg what side effects can there be

doctor1 MD

Can halcion after long term use cause temporary lack of coordination and dizziness? I take .5mg per night.Never had these reactions before.